Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 84, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 27, 2009, 6:54 PM CDT for Cooper County, Missouri. It took effect at Apr 27, 2009, 10:01 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 6:54 PM CDT (23:54 UTC)
- In effect from
- Apr 27, 2009, 10:01 PM CDT
- Expired
- Apr 29, 2009, 6:44 AM CDT
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 19.56 ft at Apr 28, 2009, 4:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:31 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 27, 6:31 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 631 PM CDT MON APR 27 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /435 PM CDT MON APR 27 2009/ MAIN CONCERNS INITIALLY ARE NEW FLOODING OVER SOUTHEASTERN SECTIONS OF THE FORECAST AREA AND SPEED OF THE CLEARING OVER NORTHWEST MISSOURI AND THEREFORE POSSIBILITY OF FOG AND OR FROST TOWARD MORNING. BROAD LINE OF SHOWERS AND THUNDERSTORMS TRAINING FROM WEST CENTRAL MISSOURI NORTHEAST TOWARD NORTHEAST MISSOURI SHOULD CONTINUE THROUGH EARLY TO MID EVENING...WITH SLOW EASTWARD PROGRESS OF THE SURFACE-850MB FRONT. THESE STORMS HAVE BEEN EFFICIENT RAIN PRODUCERS AND THEREFORE POSE A THREAT FOR FLASH FLOODING SHOULD AN AREA BE AFFECTED BY A SERIES OF STORMS. VERY LITTLE INSTABILITY TO WORK WITH SO DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER...ALTHOUGH PEA SIZE HAIL IS NOT OUT OF THE QUESTION WITH THE STRONGER UPDRAFTS. SATELLITE SHOWS CLEARING LINE TO BE JUST ABOUT TO THE NORTHWEST CORNER OF MISSOURI. INSTABILITY CU FARTHER TO THE NORTHWEST SHOULD DISSIPATE AFTER SUNSET. SURFACE RIDGE WILL CONTINUE TO MOVE SOUTH DOWN THE PLAINS OVERNIGHT. DEW POINTS UPSTREAM ARE IN THE LOW TO MID 30S. STILL A QUESTION HOW FAR SOUTHEAST THE CLEARING LINE WILL MAKE IT CONSIDERING THE SLOW EASTWARD PROGRESS OF THE FRONT. IN ADDITIONS EXPECT TEMPS AND DEW POINTS TO MODERATE SOME. THE RECENT RAINFALL...LIGHT WINDS AND CLEARING SKIES SHOULD LEAD TO AT LEAST PATCHY FOG OVERNIGHT. WILL NOT GO WIDESPREAD AT THIS TIME DUE TO THE UNCERTAINTY IN THE AMOUNT OF DRY AIR ADVECTING IN AS WELL AS THE EXTENT OF THE CLEARING. SURFACE TO 850MB TRAJECTORIES TURN MORE NORTH-NORTHEAST TOWARD MORNING VS. NORTHWEST...SO IFR CIGS MAY RE-ADVECT IN ACROSS AT LEAST A PORTION OF THE FORECAST AREA. IF IN FACT THE AREA CLEARS...MAY SEE REDEVELOPMENT OF SCT-BKN CU DECK TOMORROW. TUESDAY IS EXPECTED TO BE DRY...HOWEVER WARM AIR ADVECTION/ISENTROPIC LIFT WILL BEGIN TO OVERSPREAD WESTERN SECTIONS OF THE FORECAST AREA LATE TUESDAY NIGHT. IF STRONG ENOUGH...MAY SEE SHOWERS AND THUNDERSTORMS DEVELOP A FEW HOURS BEFORE SUNRISE. 33 MEDIUM RANGE (WEDNESDAY THROUGH MONDAY)... FOR THE LAST HALF OF THE WORK WEEK...AND MAYBE THROUGH THE WEEKEND...UNSETTLED WEATHER WILL CONTINUE TO DOMINATE THE WEATHER OF THE CENTRAL PLAINS. MID RANGE MODELS HAVE BEEN A BIT VOLATILE OF LATE...SO CONFIDENCE IN THE FORECAST IS ON THE LOW SIDE. PART OF THE ISSUE WITH THE VOLATILITY OF THE MODELS IS THAT A BLOCKING PATTERN IS TRYING TO DEVELOP OVER THE WEST CANADIAN COAST/EASTERN ALASKA REGION. THE SPLIT IN THE FLOW AROUND THE RESULTING RIDGE HAS BEEN GIVING THE MODELS FITS. HOWEVER...WITH THE LATEST FEW MODEL RUNS THE VARIABILITY IN THE SYNOPTIC SCALE FEATURES HAS BEGUN TO DIMINISH AS THEY HAVE SETTLED TOWARDS A MORE ZONAL FLOW ACROSS THE NATIONS MID SECTION FOR THE LATTER HALF OF THE FORECAST. BUT...THE MORE REFINED DETAILS AT THE SURFACE ARE STILL IN QUESTION AS A ZONAL FLOW WILL ALLOW FRONTAL BOUNDARIES TO EASILY GET PUSHED NORTH AND SOUTH ACROSS KANSAS AND MISSOURI. THE BRIEF DRY SPELL THAT WE WILL ENJOY TUESDAY WILL BE LONG GONE BY WEDNESDAY. A SERIES OF SHORTWAVES WILL BEGIN TO MOVE FROM THE PACIFIC NORTHWEST THROUGH THE NORTHERN AND CENTRAL PLAINS. THIS WILL LIFT A WARM FRONT NORTH THROUGH MISSOURI DURING THE DAY WEDNESDAY. WITH THE WARM FRONT MOVING THROUGH ABUNDANT MOISTURE WILL COME WITH IT AS THE WESTERN GULF COAST REMAINS WIDE OPEN AS A SURFACE HIGH PRESSURE RIDGE REMAINS OVER THE WEST ATLANTIC. ISENTROPIC LIFT WITH THE FRONTS WARM AIR ADVECTION SHOULD BE SUFFICIENT TO BRING A RETURN OF THUNDERSTORM ACTIVITY TO THE REGION DURING THE AFTERNOON/EVENING HOURS OF WEDNESDAY. BY THURSDAY -AND INTO FRIDAY- ANOTHER SHORTWAVE ACROSS THE NORTHERN PLAINS WILL PUSH THE BOUNDARY BACK TO SOUTH...SLOWLY. THIS COULD PLAY OUT SIMILAR TO THIS PAST WEEKENDS EVENT WHERE MULTIPLE ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY BROUGHT MULTIPLE PERIODS OF RAINFALL TO THE REGION. MODEL PREFERENCE IN THIS MID-RANGE TIME PERIOD IS WEIGHTED TOWARDS THE 12Z/27 ECMWF RUN AS IT DEPICTS THE SLOWEST PROGRESS OF THE FRONT THROUGH THE FORECAST AREA...WHICH SEEMS MOST REASONABLE GIVEN THE QUASI-ZONAL FLOW ADVERTISED FOR THE REGION. FOR THE WEEKEND...CURRENT ITERATION OF OUR FORECAST IS LEANING TOWARDS A DRY ONE. THE FRONTAL BOUNDARY SHOULD HAVE SETTLED SOUTH BY SATURDAY...TAKING THE FOCUS FOR RAIN AND THUNDERSTORM ACTIVITY WITH IT...AS TEMPERATURES RANGE SLIGHTLY BELOW NORMAL. UNFORTUNATELY... MODEL VARIABILITY MAKES THIS A VERY LOW CONFIDENCE SECTION OF THE FORECAST. WITH STILL MORE SHORTWAVES EXPECTED TO BE MOVING THROUGH THE PLAINS...THE LOCATION OF ANY FRONTAL BOUNDARY -AND THEREFORE WEATHER AND TEMPERATURES- THIS FAR OUT IS NEBULOUS AT BEST. CUTTER && .AVIATION... FOR THE 00Z TAFS...MODELS HANG ONTO PLENTY OF LOW LEVEL MOISTURE TONIGHT AND GIVEN THE RAIN AND NORTHERN TRACK OF SURFACE HIGH THAT WILL SWING WINDS FROM THE NORTH TO NORTHEAST THEN EAST...THINK IT MAY BE TOUGH TO ADVECT IN MUCH DRY AIR TO GET SIGNIFICANT CLEARING. KSTJ SITE THE MOST LIKELY TO SEE SOME CLEARING LATER TONIGHT...BUT IF THAT OCCURS...FOG WILL BE LIKELY. WITH LOW LEVEL MOISTURE REMAINING...WHAT DISSIPATES CLOUD WISE TONIGHT WILL LIKELY REFORM ON TUESDAY AS A STRATO CU DECK WITH A GRADUAL IMPROVEMENT TO THE CIGS THROUGH THE DAY. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 27, 12:57 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON APR 27 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER FAR WEST CENTRAL MISSOURI...EASTWARD INTO CENTRAL MISSOURI THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THE OUTLOOK AREA...AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE HAIL UP TO ONE INCH AND WIND GUSTS TO AROUND 60 MPH. IN ADDITION...AREAL AND RIVER FLOODING WILL CONTINUE TO AFFECT MUCH OF THE OUTLOOK AREA THROUGH TONIGHT...AS RUNOFF FROM THE RECENT HEAVY RAIN PERSISTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY THROUGH FRIDAY...AS SEVERAL STORM SYSTEMS MOVE THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY NIGHT. 33
In the hours before
Local storm report, Apr 27, 3:36 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD BUTLER 38.26N 94.34W
04/27/2009 BATES MO LAW ENFORCEMENT
SIGNIFICANT SURFACE WATER IN THE CITY OF BUTLER DUE TO
HEAVY RAIN IN THE PAST TWO HOURS HAS CLOSED SEVERAL CITY
STREETS
&&
DUXLocal storm report, Apr 27, 4:44 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 4 S SWEET SPRINGS 38.91N 93.42W
04/27/2009 PETTIS MO LAW ENFORCEMENT
WATER RUNNING OVER THE ROAD NEAR THE INTERSECTION OF
HIGHWAY NN AND HIGHWAY 127
&&
DUXLocal storm report, Apr 27, 5:15 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD CLINTON 38.37N 93.77W
04/27/2009 HENRY MO LAW ENFORCEMENT
HEAVY RAIN IN THE PAST HOUR HAS CREATED STREET FLOODING
IN THE CITY OF CLINTON
&&
DUXLocal storm report, Apr 27, 6:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 5 SW FAYETTE 39.10N 92.75W
04/27/2009 HOWARD MO LAW ENFORCEMENT
WATER RUNNING OVER THE ROAD NEAR THE INTERSECTION OF
HIGHWAY 5 AND HIGHWAY J SOUTH OF FAYETTE
&&
DUXLocal storm report, Apr 27, 6:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 1 W NEW FRANKLIN 39.02N 92.76W
04/27/2009 HOWARD MO LAW ENFORCEMENT
WATER RUNNING OVER COUNTY ROAD 341 JUST WEST OF NEW
FRANKLIN
&&
DUXLocal storm report, Apr 27, 6:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD 1 S BOONVILLE 38.95N 92.75W
04/27/2009 COOPER MO LAW ENFORCEMENT
WATER RISING RAPIDLY ON THE PETITE SALINE CREEK IS
BEGINNING TO CROSS COUNTY ROAD B SOUTH OF BOONVILLE
&&
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 28 min |
| Apr 26, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 34 min |
| Apr 26, 7:47 PM CDT | Special Weather Statement | EAX | Andrew | 28 min |
| Apr 26, 7:53 PM CDT | Tornado Warning | EAX | Andrew, Buchanan | 22 min |
| Apr 26, 8:26 PM CDT | Special Weather Statement | EAX | Gentry | 34 min |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Atchison, Holt | 14 hr |
| Apr 26, 8:57 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Apr 26, 9:23 PM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Apr 26, 10:02 PM CDT | Special Weather Statement | EAX | Grundy | 28 min |
| Apr 26, 10:34 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Apr 26, 10:45 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 6 hr |
| Apr 27, 12:34 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| Apr 27, 1:52 AM CDT | River Flood Warning | EAX | Clay, Platte | 10 hr |
| Apr 27, 2:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 20 hr |
| Apr 27, 3:00 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Apr 27, 3:22 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Apr 27, 4:02 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 36 hr |
| Apr 27, 4:32 AM CDT | Areal Flood Warning | EAX | Platte | 35 hr |
| Apr 27, 4:40 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 8 hr |
| Apr 27, 5:20 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 5 days |
| Apr 27, 7:36 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Ray | 36 hr |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Carroll | 27 hr |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Bates | 8 days |
| Apr 27, 9:20 AM CDT | Areal Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 24 hr |
| Apr 27, 9:38 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 2 more | 23 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 56 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Apr 27, 1:14 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 6 hr |
| Apr 27, 2:26 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 3 hr |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston, Mercer, Sullivan | 24 hr |
| Apr 27, 3:28 PM CDT | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 4 hr |
| Apr 27, 3:59 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 4 hr |
| Apr 27, 4:34 PM CDT | River Flood Warning | EAX | Cooper | 27 hr |
| Apr 27, 4:58 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Randolph | 3 hr |
| Apr 27, 6:42 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 58 min |
| Apr 26, 7:34 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 5 hr |
| Apr 26, 9:57 PM CDT | River Flood Warning | EAX | Atchison | 16 hr |
| Apr 26, 9:57 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 44 hr |
| Apr 27, 4:05 AM CDT | River Flood Warning | EAX | Leavenworth | 39 hr |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Linn | 7 days |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.